Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Louisville, KY

November 9, 2000Adair County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 1:32 PM CST for Adair County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 1:32 PM CST (19:32 UTC)
Expired
Nov 9, 2000, 2:15 PM CST
In force
43 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Adair County, KY

What was reported inside it

TimeReportWhereRemark
Nov 9, 2:07 PM CSTThunderstorm Wind 70 ECountywide, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 091932
SVRSDF
KYC001-092015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 215 PM CST

* AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF GRADYVILLE TO 12
  MILES SOUTHWEST OF BREEDING...OR FROM 48 MILES EAST OF BOWLING
  GREEN TO 48 MILES EAST OF BOWLING GREEN...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BREEDING...GRADYVILLE AROUND 150 PM CST
  CANE VALLEY...COLUMBIA AROUND 210 PM CST
  ELLA...GLENS FORK...VESTER AROUND 215 PM CST

THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY
DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 1:30 AM CST, 12 hours 2 minutes earlier.

Area forecast discussion, Nov 9, 1:30 AM CST, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST THU NOV 9 2000

FORECAST PROBLEMS THIS MORNING INCLUDE 1ST PERIOD CHANCES FOR SVR WX
AND TEMPERATURES.

AT 07Z FRONT HAD MOVED WEST OF LMK WITH TEMPS RISING INTO THE
LOWER 60S. LOW PRES WAS IN VCNTY OF ERN AR. T/SHRA WERE ACROSS THE
FORECAST AREA (FA).

MODELS IN AGREEMENT FOR THE MOST PART THIS RUN. SFC LOW WILL MOVE TO
THE WEST OF FA TODAY KEEPING AREA IN WARM SECTOR. UPPER LOW WILL
MOVE ACROSS FA LATE THIS AFTN.

RAIN WILL CONTINUE ACROSS FA THIS MORNING...BUT WILL BECOME MORE
SCATTERED THIS AFTN WRN FA. UPPER LOW AND COLD AIR ALOFT WILL MOVE
IN THIS AFTN.  LI/S DROP INTO THE 0 TO -5 RANGE. GOOD UPPER LEVEL
DIVERGENCE. PER DAY 1 CONVECTIVE OUTLOOK...STRONG LOW LEVEL SHEAR
WILL ALSO EXIST WITH CAPES AOA 500 J/KG.  LOOKS LIKE FAST MOVING
CONVECTION WILL FORM AND SWEEP ACROSS FA THIS AFTN. WILL MENTION
STRONG STORMS IN ZFP. BELIEVE COVERAGE WILL DECREASE SOME FROM THIS
MORNING IN THE WESTERN ZONES...SO WILL GO WITH SCATTERED WORDING FOR
THIS AFTN.

TEMPERATURES ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING.  WILL
WATCH TEMPERATURES TOWARD ISSUANCE TIME FOR WORDING.  TEMPERATURES
WILL FALL INTO THE 50S THIS AFTN IN THE WEST AND WILL WORD
ACCORDINGLY.

LINGERING SHOWERS TONIGHT IN BACKLASH OF UPPER LOW.  CLOUDS WILL
CLEAR ON FRIDAY ALLOWING MOSTLY SUNNY SKIES.

WILL BLEND FWC/MAV TEMPS TONIGHT AND FRIDAY.

.SDF...NONE
CS

In the hours before

Local storm report, Nov 9, 12:15 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT THU NOV 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 12:15 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST THU NOV 09 2000...COR FOR EDT...

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 12:34 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    BOWLING GREEN             KY   WIND DAMAGE
11/09/00   WARREN                         SEVERAL TREES WERE
                                          BLOWN DOWN. ONE FELL
                                          ON A CAR. REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL.
Special weather statement, Nov 9, 12:39 PM CST, 53 minutes before
INC037-123-091915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
  PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 215 PM EST

* AT 138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF IRELAND TO TELL
  CITY...OR FROM 30 MILES EAST OF MOUNT CARMEL TO 60 MILES WEST OF
  LOUISVILLE...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DODD...FERDINAND...HUNTINGBURG AROUND 145 PM EST
  ADYEVILLE...BRETZVILLE...BRISTOW...GATCHEL AROUND 150 PM EST
  APALONA...DERBY...GERALD AROUND 155 PM EST

DAMAGING WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS
LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF
STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

FUNK
Local storm report, Nov 9, 1:10 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    FORDSVILLE                KY   WIND DAMAGE
11/09/00   OHIO                           TREES DOWN IN
                                          FORDSVILLE...ALSO IN
                                          ROCKPORT AND BEAVER
                                          DAM. EVENT DURATION 21
                                          MINUTES. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0122 PM    BOWLING GREEN             KY   92 MPH TSTM GUST
11/09/00   WARREN                         REPORTED BY PUBLIC.

0133 PM    HAWESVILLE                KY   WIND DAMAGE
11/09/00   HANCOCK                        POWER LINES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0140 PM    WINDYVILLE                KY   70 MPH TSTM GUST
11/09/00   EDMONSON                       REPORTED BY PUBLIC.

0145 PM    CANEYVILLE                KY   WIND DAMAGE
11/09/00   GRAYSON                        TREES DOWN. ALSO POWER
                                          LINES DOWN IN
                                          LEITCHFIELD. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0145 PM    HARDINSBURG               KY   WIND DAMAGE
11/09/00   BRECKINRIDGE                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0150 PM    AUBURN                    KY   WIND DAMAGE
11/09/00   LOGAN                          2 TREES DOWN. REPORTED
                                          BY PUBLIC.
Local storm report, Nov 9, 1:21 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    GUSTON                    KY   .75 INCH HAIL
11/09/00   MEADE                          ALSO A 49 MPH WIND
                                          GUST. REPORTED BY HAM
                                          RADIO OPERATOR.


The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 12:05 PM CSTSevere Thunderstorm WarningLMKAllen, Simpson25 min
Nov 9, 12:12 PM CSTSevere Thunderstorm WarningLMKWarren33 min
Nov 9, 12:12 PM CSTSevere Thunderstorm WarningLMKOhio23 min
Nov 9, 12:26 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock44 min
Nov 9, 12:26 PM CSTSevere Thunderstorm WarningLMKGrayson44 min
Nov 9, 12:28 PM CSTSevere Thunderstorm WarningLMKAllen32 min
Nov 9, 12:37 PM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart38 min
Nov 9, 12:47 PM CSTTornado WarningLMKBarren28 min
Nov 9, 12:49 PM CSTSevere Thunderstorm WarningLMKMonroe41 min
Nov 9, 12:58 PM CSTSevere Thunderstorm WarningLMKHardin, Meade47 min
Nov 9, 12:59 PM CSTTornado WarningLMKHart46 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningLMKGreen, Metcalfe57 min
Nov 9, 1:06 PM CSTSevere Thunderstorm WarningLMKLarue34 min
Nov 9, 1:16 PM CSTTornado WarningLMKGreen29 min
Nov 9, 1:26 PM CSTSevere Thunderstorm WarningLMKBullitt, Nelson39 min
Nov 9, 1:26 PM CSTSevere Thunderstorm WarningLMKMarion, Taylor49 min
Nov 9, 1:30 PM CSTTornado WarningLMKCumberland45 min
Nov 9, 1:36 PM CSTSevere Thunderstorm WarningLMKJefferson39 min
Nov 9, 1:41 PM CSTTornado WarningLMKMarion34 min
Nov 9, 1:44 PM CSTSevere Thunderstorm WarningLMKClinton, Russell31 min
Nov 9, 1:46 PM CSTTornado WarningLMKWashington29 min
Nov 9, 1:49 PM CSTTornado WarningLMKBullitt21 min
Nov 9, 1:53 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln37 min
Nov 9, 1:55 PM CSTTornado WarningLMKClinton35 min
Nov 9, 1:56 PM CSTSevere Thunderstorm WarningLMKSpencer34 min
Nov 9, 2:04 PM CSTSevere Thunderstorm WarningLMKAnderson, Mercer26 min
Nov 9, 2:08 PM CSTSevere Thunderstorm WarningLMKOldham, Shelby37 min
Nov 9, 2:24 PM CSTTornado WarningLMKMercer21 min
Nov 9, 2:25 PM CSTSevere Thunderstorm WarningLMKFranklin, Henry, Trimble45 min
Nov 9, 2:25 PM CSTSevere Thunderstorm WarningLMKWoodford45 min
Nov 9, 2:27 PM CSTSevere Thunderstorm WarningLMKGarrard, Jessamine, Lincoln18 min
Nov 9, 2:32 PM CSTTornado WarningLMKWoodford13 min
Nov 9, 2:33 PM CSTSevere Thunderstorm WarningLMKFayette42 min
Nov 9, 2:38 PM CSTSevere Thunderstorm WarningLMKMadison37 min
Nov 9, 2:43 PM CSTSevere Thunderstorm WarningLMKScott37 min
Nov 9, 2:51 PM CSTTornado WarningLMKMadison14 min
Nov 9, 2:56 PM CSTSevere Thunderstorm WarningLMKBourbon, Harrison39 min
Nov 9, 2:58 PM CSTSevere Thunderstorm WarningLMKClark32 min
Nov 9, 3:10 PM CSTSevere Thunderstorm WarningLMKNicholas35 min
Nov 9, 3:14 PM CSTTornado WarningLMKClark16 min
Nov 9, 3:20 PM CSTTornado WarningLMKHarrison15 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.